This is my third day on Bupropion HCL XL 150. I got on it for compulsive eating and slight depression. I am not very large, I am 5"9' and 150 lbs. For three days I have felt constantly hungry. I am not over eating, just eating when I need to. And I eat pretty healthy, a lot of fruits and veggies. Will this get better? The constant feel of hunger is so irritating. Will it stop within a week or two or ever??
Short answer: probably. Here's the thing: you are dealing with a most complicated machine - the human brain and your doc & you are attempt to modify your chemical balance. Here's the bad news - the "professionals" are amateurs still. Something that I expect to learn any year now is patience. Give the rx a chance to do its stuff. It sounds like your side effects are limited, You are doing well.
Hi, Bu! Wellbutrin is generally considered weight neutral and most commonly causes weight loss. But everyone is different and has different reactions. A few people have reported weight gain. If your increased hunger is a side effect of the drug, the good news is that side effects usually subside over the first few weeks. When I have rarely had side effects from any meds I've been on they only lasted a few days. Hopefully, this will be the case for you. Meanwhile keep plenty of carrot and celery sticks on hand! LOL!
Good luck and Best Wishes, WCV
Hi B. I haven't taken Wellbutrin XL, but I've taken Wellbutrin. I gained a lot of weight on Wellbutrin but I was using it to stop smoking. I stopped smoking in two weeks.
After quitting smoking, food began to replace it. Bummer!
The desire stopped when I went back to college.
You can eat ALL the fruits and veggies you want. That's what weight watchers is saying now. Fruits and veggies aren't what causes weight gain. Sugar is our biggest enemy. Did you know that sugar is more addicting than any other addictions? I lost 13 pounds in 2 weeks by cutting out pop that had sugar in it. Your lucky that you can eat veggies. I'm still working on that.
May you have faith, hope and love always,
I'm having the same experience. It's awful. It's gotten to where I think I shouldn't eat because there is simply no point--I can't get full! I was hoping it was just the generic? Are you on the Wellbutrin or the generic? I'm taking the Watson Labs generic.
I have noticed my appetite has actually decreased... I've lost 3 pounds in 2 weeks without dieting... I've been on it 21/2 weeks... I have good and bad days... some days energy and some days really sleepy (like today) People keep telling me to "hang in there"... I am going to give in a month..so far it hasn't seemed to change my mood though... it's like a rollercoaster ride... 2 good days 1 bad... 4 good days 2 bad... hopefully things will settle in a couple more weeks. Good luck to you.
My hunger was RAVENOUS for about the first 3 days. Then, suddenly, on day 4, I actually began to feel the affects of the appetite suppression. I've been going through the spectrum of having no energy to having enough to clean my house like a normal human being (energy is something I struggle with daily).
I almost quit taking this after day 3 because I thought it would just make me fat and even more depressed, but I persevered. I am on day 5 now and so far, things are going pretty well. The only other side effects I have been experiencing is the sore throat, the intense thirst and (apologies for the TMI) constipation - which is a little weird since it did just the opposite during the first 3 days).
Hey. I just started bupropion xl 300mg today due to depression and binge eating. I know that the mood stuff will take awhile, but I heard the appetite suppressant and energy would come pretty quickly. Today I felt nothing except really hungry. I'm worried because I know that some people actually gain weight on this medication. I was wondering how long you experienced the increase in hunger and if it ever went away?! Thanks!
Hi! It sounds like you've received some great feedback and are now doing much better. The family of Wellbutrin drugs are widely prescribed, as they have proven effective with relatively few side effects. I hope you find that this is a good fit for you.
I've been on Welbutrin for 3 weeks, the first 5 days on 150 xl, the next e weeks on 300xl, and now the last 3 days back to the 150xl. I couldn't take the higher dose as it made my anxiety much worse. However, for me, the Welbutrin has dramatically reduced my appetite. I have been on Remeron since the first of May and gained 25 lbs so Dr moved me to Welbutrin. I had a total knee replacement Oct 15, 2013 from which I have still to recover. Extra weight is much worse for my knee. Because the Welbutrin made the anxiety worse, Dr has me take 15 of Remeron at night ( I can get a few hours sleep) & the 150 Welbutrin in am. All this being said, my body is still adjusting to this new dose change but thankfully my appetite is still suppressed. Maybe you just need a little more time on the med for it to be as effective as it can be. I was told it is one that generally helps with weight loss. I'll be thinking of you & hoping the best!
I am having a really hard time on Wellbutrin. I thought it was a miracle drug at first but now I am so depressed and obsessing that I want to crawl under my bed. I am 6 weeks in. Going off tomorrow. I yelled at a TSA employee at the airport today and I'm pretty sure she was about one insult away from arresting me. I am a business professional. wtf.
On hunger though, it works fab. No weight gain. I will miss that.
I actually went on Wellbutrin XL (150 mg in the morning) because I had gained weight after taking Prozac long term, I am finding that I am EATING LIKE A HORSE and while my depression does seem to be lifting, I am concerned about gaining more weight! I have been on it for about a week but if I keep feeling this constant hunger, I may have to look into another antidepressant. I was told that I would likely LOSE weight on this and that often people had to actually remind themselves to eat while taking this! Lol, I wish! The upside is that I am not feeling thirsty and am not having sleeping issues and, of course, that the depression is lifting. Still, I hope the hunger will end soon.
I've been on Wellbutrin XL 300mg for about a week, and I too am constantly hungry, BUT I also have no appetite! I go to the kitchen looking for food, and see NOTHING that appeals, except maybe a single Oreo to make the shakes go away. When I sit down to dinner, I eat a few bites, and have to stop because I already feel full. Sometimes the smell of the food makes me (ever so slightly) nauseous so I don't want to eat, even usual favorites. If I can get some of it down, the hunger goes away for an hour or two then comes back. I am already small and can't afford to lose weight. I took it supposedly for depression, had no idea about this other (off-label??) use for the drug, and wondered why I was suddenly so hungry my hands would shake until I had a cookie, but when faced with food, it turned me off. One night I made myself a small salad, a small steak with grilled onions and a tiny potato. Sounds yummy, right? It lasted me three meals before I could get it all down.
I started off a few weeks ago on Bupropion XL 150 mg. I did notice my appetite spike, and I was constantly snacking. However, in the past 2 weeks my doctor upped my dosage to 300 mg and I noticed that I have zero appetite. I can go until 7pm or longer without eating breakfast. I noticed I am feeling more tired lately too.
Hi Concerned - My doctor started me on the same dossge of Bupropion that you are on 8 months ago for depression/anxiety. I am also on one other antidepressant. I believe as a result, for the last several (most) of the last consecutive months my body tells me I am hungry but I don't feel like eating anything - nothing is appealing. Then I wait until a couple hours before bedtime and force myself to eat a NORMAL size dinner and afterwards I am starving for the next several hours and cannot eat enough to satisfy my craving to eat. My stomach churns and gurgles audibly and begs to be fed more. Many times I lay awake for hours until I eventually fall asleep, because I am starving. My appetite is the same as it was before I started take Buproprion in the morning (breakfast) and noontime (lunch). There has been no difference whatsoever, except at night.
Tonight for dinner I went to a local chicken place - ordered and ate 3 skinless chicken breasts, and large-size side orders of steamed broccoli and pinto beans. 2 hours later (now), I am STARVING. I'll have to force myself to eat a banana, an apple, and 2 Clif bars if I am going to get any sleep. Maintaining my weight with all this new, excess hunger is really hard. BRIAN
Hello! I just got on Wellbutrin Xl 150 mg 6 days ago and side effects are crazy. I feel like I’m light headed most time, very hungry and been having vivid dreams. I notice I’m in better mood at times but slightest noises, smells, and people talking a lot drives me nuts.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Aug 2016 • 4 answers
Updated 7 Oct 2018 • 6 answers
Updated 14 Jan 2018 • 8 answers
Updated 17 Jul 2018 • 2 answers
Updated 2 Jul 2018 • 1 answer